Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 149, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 14, 2015, 6:04 PM CDT for Deaf Smith County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2015, 6:04 PM CDT (23:04 UTC)
- Expired
- Jun 14, 2015, 6:40 PM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:25 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 14, 4:25 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT SUN JUN 14 2015 .SHORT TERM...THIS AFTERNOON AND TONIGHT... UNDER THE INFLUENCE OF A SHORTWAVE TROUGH CENTERED DIRECTLY OVER THE PANHANDLES...THUNDERSTORMS HAVE FIRED ONCE AGAIN TODAY. THESE STORMS WILL BE TAPPING INTO ROUGHLY 1000-2000 J/KG OF MLCAPE...THUS LIKELY SEEING ROBUST CONVECTION CONTINUING INTO THIS EVENING. FLOW ALOFT IS MODEST AT BEST...WITH ABOUT 30 KTS OF 0-6KM SHEAR ACROSS THE DEVELOPING UPDRAFTS. SOUTHEASTERLY SURFACE WINDS AHEAD OF THE STORMS GIVES DECENT DIRECTIONAL SHEAR TO THE ENVIRONMENT AS WELL...SO SOME STORMS COULD AT LEAST BRIEFLY EXHIBIT SUPERCELLULAR CHARACTERISTICS. MAIN THREAT WILL BE HEAVY RAIN THOUGH DUE TO A RICH MOISTURE PROFILE ACROSS THE REGION. SHEAR IS PARALLEL TO THE SOUTHWEST-NORTHEAST ORIENTED LINE OF DEVELOPING STORMS...SO SOME AREAS WILL SEE REPEATED AND CONTINUOUS HEAVY RAIN THROUGH THE AFTERNOON AND EVENING. OTHERWISE...GUSTY WINDS POSSIBLY UP TO 60 MPH AND HAIL UP TO PING PONG BALL SIZE WILL BE POSSIBLE HAZARDS WITH THIS ROUND. .LONG TERM...MONDAY THROUGH SUNDAY... WITH THE BERMUDA HIGH DRIVING GULF MOISTURE /INCLUDING SEMI-ORGANIZED TROPICAL WAVE IN WESTERN GULF/ INTO THE SOUTHERN PLAINS THE NEXT FEW DAYS...THE RAIN CHANCES WILL CONTINUE FOR AT LEAST PARTS OF THE PANHANDLES THROUGH TUESDAY NIGHT. THE SOUTHEASTERN TEXAS PANHANDLE WILL BE FAVORED. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN THROUGH THAT TIME. THE REMNANT GULF SYSTEM SHOULD BE TO EASTERN OKLAHOMA BY THURSDAY AS UPPER RIDGING TRIES TO BUILD IN ACROSS THE SOUTHWEST. A SURFACE TROUGH WILL BE PRESENT EAST OF THE ROCKIES THROUGH MUCH OF THE WEEK AND MODELS SUGGEST A WEAKNESS TO REMAIN IN THE RIDGE CENTERED OVER TX/OK THROUGH THE END OF THE WEEK THOUGH. THIS COULD LEAD TO FURTHER CHANCES FOR PRECIP THROUGHOUT THE WEEK...THOUGH MORE ISOLATED TO SCATTERED IN NATURE AND DEPENDENT ON TIMING OF SHORTWAVES TO TRIGGER ACTIVITY. WITH MOSTLY ZONAL FLOW ALOFT...TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMS BARRING ANY DAYS WHERE PRECIPITATION AND CLOUDINESS LIMIT HEATING. NF && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 80 62 80 63 / 70 40 30 20 5 BEAVER OK 65 81 62 81 64 / 70 40 30 20 10 BOISE CITY OK 60 80 60 83 62 / 20 20 30 10 10 BORGER TX 65 82 64 82 66 / 70 40 30 20 5 BOYS RANCH TX 63 83 63 84 64 / 60 30 20 10 5 CANYON TX 63 80 61 81 63 / 70 40 30 20 10 CLARENDON TX 65 80 64 80 65 / 70 60 60 30 10 DALHART TX 60 82 60 83 62 / 30 20 20 10 10 GUYMON OK 63 81 62 83 64 / 60 30 20 10 5 HEREFORD TX 63 81 62 82 63 / 60 40 30 20 5 LIPSCOMB TX 66 80 62 81 65 / 70 50 30 20 10 PAMPA TX 62 80 62 79 63 / 70 40 30 20 10 SHAMROCK TX 66 81 64 80 65 / 70 60 60 30 10 WELLINGTON TX 67 82 66 81 66 / 70 60 60 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/06
Hazardous weather outlook, Jun 14, 4:35 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT SUN JUN 14 2015 OKZ001>003-TXZ001>020-150945- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 435 PM CDT SUN JUN 14 2015 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM FOR THE WESTERN AND CENTRAL TEXAS PANHANDLE THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...WHICH MAY LEAD TO AREAS OF FLOODING OR FLASH FLOODING. SOME STORMS MAY ALSO BECOME SEVERE...CAPABLE OF ISOLATED DAMAGING WIND GUSTS UP TO 70 MPH AND HAIL UP TO PING PONG BALL SIZE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH TUESDAY NIGHT...AND THEN RETURN TO ROUGHLY THE NORTHWEST HALF OF THE COMBINED PANHANDLES WEDNESDAY NIGHT. A FEW STORMS DURING THIS TIME COULD BECOME STRONG TO SEVERE...WITH HAIL AND GUSTY WINDS THE PRIMARY CONCERNS. LOCALLY HEAVY RAIN COULD ALSO LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN AMARILLO. NF
In the hours before
Special weather statement, Jun 14, 3:29 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT SUN JUN 14 2015
TXZ008-142100-
HUTCHINSON TX-
329 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR HUTCHINSON COUNTY UNTIL 400 PM
CDT...
AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STINNETT...OR 10 MILES NORTH OF BORGER...
MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
STINNETT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3605 10129 3605 10108 3585 10109 3569 10149
3584 10160
TIME...MOT...LOC 2029Z 228DEG 15KT 3580 10143
BRBSpecial weather statement, Jun 14, 4:09 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT SUN JUN 14 2015
TXZ009-142145-
ROBERTS TX-
409 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS COUNTY UNTIL
445 PM CDT...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 24 MILES NORTH OF PAMPA...MOVING EAST AT 15 MPH.
MESA VISTA RANCH AIRPORT RECEIVED A 49 MPH WIND GUST AT 406 PM CDT.
WIND GUSTS UP TO 50 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN ROBERTS COUNTY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3584 10076 3582 10109 3595 10109 3597 10109
3605 10083
TIME...MOT...LOC 2108Z 257DEG 13KT 3589 10101
BRBSpecial weather statement, Jun 14, 5:21 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 521 PM CDT SUN JUN 14 2015 TXZ016-142300- DEAF SMITH TX- 521 PM CDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEAF SMITH COUNTY UNTIL 600 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS IN NORTHERN PARMER COUNTY...MOVING NORTHEAST AT 15 MPH INTO DEAF SMITH COUNTY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HEREFORD... DAWN... BOOTLEG... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3475 10291 3493 10276 3494 10217 3474 10228 TIME...MOT...LOC 2220Z 213DEG 14KT 3474 10254 BRB
Special weather statement, Jun 14, 5:25 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
525 PM CDT SUN JUN 14 2015
TXZ002-142300-
SHERMAN TX-
525 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN COUNTY UNTIL 600
PM CDT...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF SUNRAY...OR 20 MILES SOUTHEAST
OF STRATFORD...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL SHERMAN COUNTY.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3628 10163 3621 10162 3609 10162 3610 10185
3620 10186
TIME...MOT...LOC 2225Z 259DEG 11KT 3614 10181
BRBSpecial weather statement, Jun 14, 5:38 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT SUN JUN 14 2015
TXZ008-142300-
HUTCHINSON TX-
538 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUTCHINSON COUNTY
UNTIL 600 PM CDT...
AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST EAST OF FRITCH...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SANFORD...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3575 10153 3573 10144 3564 10141 3562 10158
3569 10162
TIME...MOT...LOC 2238Z 232DEG 14KT 3567 10154
BRBSpecial weather statement, Jun 14, 5:43 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT SUN JUN 14 2015
TXZ012-142315-
POTTER TX-
543 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTER COUNTY UNTIL
615 PM CDT...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF MASTERSON...OR 22 MILES
NORTH OF AMARILLO...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN POTTER COUNTY.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3551 10188 3562 10182 3562 10176 3562 10169
3557 10163 3547 10181
TIME...MOT...LOC 2243Z 224DEG 17KT 3553 10182
BRBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:18 PM CDT | Special Weather Statement | AMA | Randall | 27 min |
| Jun 13, 7:25 PM CDT | Special Weather Statement | AMA | Oldham | 35 min |
| Jun 13, 7:34 PM CDT | Special Weather Statement | AMA | Oldham | 26 min |
| Jun 13, 7:40 PM CDT | Special Weather Statement | AMA | Potter | 35 min |
| Jun 13, 7:45 PM CDT | Special Weather Statement | AMA | Deaf Smith | 60 min |
| Jun 13, 8:09 PM CDT | Special Weather Statement | AMA | Randall | 66 min |
| Jun 13, 8:14 PM CDT | Special Weather Statement | AMA | Potter | 61 min |
| Jun 13, 8:30 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 4 hr |
| Jun 14, 2:23 PM CDT | Special Weather Statement | AMA | Hutchinson | 52 min |
| Jun 14, 3:18 PM CDT | Special Weather Statement | AMA | Hansford | 27 min |
| Jun 14, 3:29 PM CDT | Special Weather Statement | AMA | Hutchinson | 31 min |
| Jun 14, 4:09 PM CDT | Special Weather Statement | AMA | Roberts | 36 min |
| Jun 14, 4:18 PM CDT | Areal Flood Advisory | AMA | Hutchinson | 4 hr |
| Jun 14, 5:11 PM CDT | Flash Flood Warning | AMA | Hutchinson | 5 hr |
| Jun 14, 5:21 PM CDT | Special Weather Statement | AMA | Deaf Smith | 39 min |
| Jun 14, 5:25 PM CDT | Special Weather Statement | AMA | Sherman | 35 min |
| Jun 14, 5:38 PM CDT | Special Weather Statement | AMA | Hutchinson | 22 min |
| Jun 14, 5:43 PM CDT | Special Weather Statement | AMA | Potter | 32 min |
| Jun 14, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter, Randall | 61 min |
| Jun 14, 6:47 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 73 min |
| Jun 14, 6:57 PM CDT | Areal Flood Advisory | AMA | Carson, Potter, Randall | 5 hr |
| Jun 14, 6:30 PM CDT | Special Weather Statement | AMA | Beaver | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.